MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated mfr: the product was returned to boston scientific for analysis.Returned product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The wire showed 1 kink located 123cm from the tip.The tip showed bend damage.There was some slight peeling of the coating at the 123cm location.The occ handle was connected to the ffr link to verify the signal strength.The signal was present and showed green lights as designed.The occ handle was then connected to the bench top testing equipment and the wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient values were confirmed to be programmed.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.With the wire inserted into the test pressure chamber, the wire transferred a pressure waveform to the polaris which indicates a functioning wire.The wire was removed from the occ handle with no issues.The sensor port showed no residue of body fluids.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint was confirmed for shaft and tip damage.
 
Event or Problem Description
It was reported that difficulty advancing and tip damage occurred.The 75% stenosed target lesion was located in the severely calcified and moderately tortuous right coronary artery (rca).A 2.0 x 15 emerge balloon was advanced to predilate the target lesion.A comet pressure guidewire was advanced to the target lesion, but could not pass through the angle due to a resistance.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.However, returned device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10358246
Report Number2134265-2020-09790
Device Sequence Number3209642
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025105827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR